Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 346, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 15, 2019, 4:17 PM CDT for Choctaw County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2019, 4:17 PM CDT (21:17 UTC)
- Expired
- Oct 15, 2019, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 187 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted.
115
WUUS54 KTSA 152117
SVRTSA
OKC023-152200-
/O.NEW.KTSA.SV.W.0346.191015T2117Z-191015T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
417 PM CDT Tue Oct 15 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Choctaw County in southeastern Oklahoma...
* Until 500 PM CDT.
* At 417 PM CDT, a severe thunderstorm was located 4 miles southeast
of Soper, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Soper...
Goodland... Grant...
Ord... Frogville...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9545 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3391 9564
3391 9567 3389 9569 3388 9571 3390 9575
3394 9580 3408 9567 3390 9528 3389 9528
3388 9531 3389 9533 3387 9534
TIME...MOT...LOC 2117Z 307DEG 26KT 3397 9566
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
928
WWUS54 KTSA 152138
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
438 PM CDT Tue Oct 15 2019
OKC023-152200-
/O.CON.KTSA.SV.W.0346.000000T0000Z-191015T2200Z/
Choctaw OK-
438 PM CDT Tue Oct 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL CHOCTAW COUNTY...
At 438 PM CDT, a severe thunderstorm was located 5 miles southwest of
Goodland, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hugo... Goodland...
Grant... Ord...
Frogville... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9545 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3391 9564
3391 9567 3393 9570 3402 9557 3390 9528
3389 9528 3388 9531 3389 9533 3387 9534
TIME...MOT...LOC 2138Z 316DEG 12KT 3392 9561
HAIL...1.00IN
WIND...60MPH
$$308
WWUS54 KTSA 152159
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
459 PM CDT Tue Oct 15 2019
OKC023-152209-
/O.EXP.KTSA.SV.W.0346.000000T0000Z-191015T2200Z/
Choctaw OK-
459 PM CDT Tue Oct 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW COUNTY
WILL EXPIRE AT 500 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3387 9545 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3391 9564
3391 9567 3393 9570 3402 9557 3390 9528
3389 9528 3388 9531 3389 9533 3387 9534
TIME...MOT...LOC 2159Z 307DEG 26KT 3384 9548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 3:10 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 15, 3:10 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 310 PM CDT Tue Oct 15 2019 .DISCUSSION... Cold front currently along the Interstate 44 corridor through NE OK will sweep southward and clear the forecast area later tonight. Pre-frontal wind shift and ill defined warm frontal zone mark the more clear warm sector conditions across south central OK through far SE OK. This area resides in a more favorable environment for any severe storms with recent convection across SE OK able to realize the ample instability. Further north the airmass preceding the cold front does support some severe potential but to a lesser degree. Veered wind profiles offer plenty of deep layer shear for a few supercells, however low level winds remain meager favoring the predominate svr threats as hail and wind. Sfc high builds into the region Wed offering a cool down. Low temps Wed night realize strong radiational effects which remains a weak area within The National Blend of Models guidance. Return flow and warmer temps return Thursday with breezy south winds Friday allowing meager moisture return ahead of a fast moving weak wave on Saturday. This will mark the next chance of precip with a potential stronger wave arriving into the Plains on Sunday. The degree of moisture return ahead of this system is an uncertainty and what corridor of instability does develop will likely be narrow. Strong forcing along the advancing cold front will increase precip chances Sunday into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 42 63 42 73 / 0 0 0 0 FSM 46 65 43 73 / 30 0 0 0 MLC 45 65 40 74 / 20 0 0 0 BVO 40 63 37 73 / 0 0 0 0 FYV 40 59 35 68 / 20 0 0 0 BYV 41 61 37 68 / 20 0 0 0 MKO 44 63 40 72 / 10 0 0 0 MIO 40 60 39 69 / 0 0 0 0 F10 44 64 41 73 / 0 0 0 0 HHW 48 67 42 72 / 40 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous weather outlook, Oct 15, 12:54 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1254 PM CDT Tue Oct 15 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1254 PM CDT Tue Oct 15 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and west central Arkansas. ONSET...After 3 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... A cold front is just entering northeast Oklahoma this afternoon, extending from Foraker and Pawnee southwest into central Oklahoma. Showers or areas of drizzle are possible along the frontal zone in northeast Oklahoma as it passes through the area. Showers and thunderstorms are expected to develop by mid to late afternoon across mainly southeast Oklahoma into west central Arkansas. The highest potential for any severe weather will be across far southeast Oklahoma. Isolated large hail or damaging wind gusts will be possible with the strongest storms. Elevated showers and storms will be possible north of the front across portions of northeast Oklahoma and northwest Arkansas through this afternoon. The front will pass through the area tonight, with gusty north winds behind it and temperatures falling into the 40s and 50s by midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY and THURSDAY...No Hazards. FRIDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Seasonable temperatures are expected Wednesday through Friday. The next chance for showers and thunderstorms will be Friday night into Saturday. Higher thunderstorm chances will exist Sunday night into early Monday as a strong upper level storm system and associated cold front move into the area. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Oct 15, 3:46 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT Tue Oct 15 2019
OKZ049-053-152130-
Choctaw OK-Pushmataha OK-
346 PM CDT Tue Oct 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND NORTH
CENTRAL CHOCTAW COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, a strong thunderstorm was located 6 miles west of
Kellond, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Rattan...
Kent... Kellond...
Messer... Darwin...
Speer... Dela...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3411 9573 3416 9578 3433 9578 3429 9538
3403 9547
TIME...MOT...LOC 2045Z 283DEG 19KT 3424 9576Special weather statement, Oct 15, 4:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 PM CDT Tue Oct 15 2019
OKZ053-152145-
Choctaw OK-
403 PM CDT Tue Oct 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOCTAW COUNTY UNTIL 445
PM CDT...
At 403 PM CDT, a strong thunderstorm was located over Soper, moving
southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Soper...
Goodland... Grant...
Ord... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3389 9551 3388 9554 3388 9555 3391 9555
3393 9556 3393 9559 3394 9560 3392 9561
3391 9564 3397 9578 3410 9571 3405 9544
3387 9550
TIME...MOT...LOC 2103Z 296DEG 16KT 3403 9569The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:46 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Oct 15, 4:03 PM CDT | Special Weather Statement | TSA | Choctaw | 42 min |
| Oct 15, 4:29 PM CDT | Special Weather Statement | TSA | Choctaw | 31 min |
| Oct 15, 6:25 PM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Oct 15, 6:41 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.